Response of a nonconservative continuous system to a moving concentrated load

A. V. Pesterev, L. A. Bergman

Research output: Contribution to journalArticlepeer-review


The problem of calculating the response of a general class of nonconservative linear distributed parameter systems excited by a moving concentrated load is investigated. A method of solution based on the series expansion of the response in terms of complex eigenfunctions of the continuous system is proposed. A set of ordinary differential equations in the time-dependent coefficients of the expansion is established in terms of the unknown force of interaction on the continuum, which allows one to investigate different models of concentrated loads. For the case of a conservative oscillator moving with arbitrarily varying speed, the coefficients of the equations are obtained in explicit terms. Some results of numerical experiments involving a proportionally damped beam are presented.

Original languageEnglish (US)
Pages (from-to)436-444
Number of pages9
JournalJournal of Applied Mechanics, Transactions ASME
Issue number2
StatePublished - Jun 1998

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering


Dive into the research topics of 'Response of a nonconservative continuous system to a moving concentrated load'. Together they form a unique fingerprint.

Cite this